Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 308, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 12, 2019, 4:15 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2019, 4:15 PM CDT (21:15 UTC)
- Expired
- Sep 12, 2019, 5:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 117 km from the middle of the area, began a volume at 21:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 12, 2:56 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
055
WUUS54 KTSA 122115
SVRTSA
OKC113-117-122200-
/O.NEW.KTSA.SV.W.0308.190912T2115Z-190912T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
415 PM CDT Thu Sep 12 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
West central Osage County in northeastern Oklahoma...
Northwestern Pawnee County in northeastern Oklahoma...
* Until 500 PM CDT.
* At 415 PM CDT, a severe thunderstorm was located 6 miles west of
Fairfax, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Fairfax... Ralston...
Blackburn... Skedee...
LAT...LON 3655 9693 3655 9690 3657 9689 3658 9689
3659 9691 3660 9691 3668 9686 3658 9644
3633 9658 3648 9697
TIME...MOT...LOC 2115Z 293DEG 14KT 3657 9682
HAIL...0.88IN
WIND...60MPH
$$
Lacy2 follow-up statements
201
WWUS54 KTSA 122133
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
433 PM CDT Thu Sep 12 2019
OKC113-117-122200-
/O.CON.KTSA.SV.W.0308.000000T0000Z-190912T2200Z/
Osage OK-Pawnee OK-
433 PM CDT Thu Sep 12 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR CENTRAL OSAGE AND NORTH CENTRAL PAWNEE COUNTIES...
At 433 PM CDT, a severe thunderstorm was located 3 miles northwest of
Ralston, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Fairfax... Ralston...
Blackburn...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3653 9685 3655 9684 3658 9683 3661 9680
3663 9677 3664 9675 3664 9671 3658 9644
3633 9658 3646 9685
TIME...MOT...LOC 2133Z 297DEG 12KT 3654 9677
HAIL...<.75IN
WIND...60MPH
$$
Lacy752
WWUS54 KTSA 122151
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
451 PM CDT Thu Sep 12 2019
OKC113-117-122200-
/O.EXP.KTSA.SV.W.0308.000000T0000Z-190912T2200Z/
Osage OK-Pawnee OK-
451 PM CDT Thu Sep 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSAGE AND NORTH
CENTRAL PAWNEE COUNTIES WILL EXPIRE AT 500 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3653 9685 3655 9684 3658 9683 3661 9680
3663 9677 3664 9675 3664 9671 3658 9644
3633 9658 3646 9685
TIME...MOT...LOC 2150Z 293DEG 14KT 3651 9670
$$
LacyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:03 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 12, 3:03 PM CDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 303 PM CDT Thu Sep 12 2019 .DISCUSSION... Main forecast concern is the potential for severe thunderstorms late afternoon and into the evening across mainly parts of northeast Oklahoma, in association with an approaching cold front. Otherwise, the bulk of the forecast thereafter is fairly quiet. The aforementioned cold front currently stretches across parts of northwest Oklahoma into central Kansas. Thunderstorms have been ongoing much of the day ahead of the front as far east as Osage and Pawnee counties, with some relatively recent development noted along the front itself. The highest instability values in the area are positioned along and to the northwest of Interstate 44, and it is expected that this area will have the main potential for any isolated to scattered severe thunderstorms through the evening. Damaging downburst winds will be the most likely severe threat, with the overall potential likely to decrease some with the loss of daytime heating. Locally heavy rainfall also may occur due to the fairly weak storm motions expected. The thunderstorm chances will shift southeastward tonight and into tomorrow as the front slowly pushes through the area before eventually stalling. Although isolated storms will remain possible during the afternoon tomorrow, the bulk of the activity should occur in the morning. Temperatures tomorrow will be largely dependent on how much cloudiness and precipitation hangs around during the day. Generally went above the blended guidance as the thinking is that the afternoon will be largely dry with plenty of breaks in the cloud cover. The front will lift northward Saturday, and as that occurs, the chance of isolated thunderstorms across parts of northwest Arkansas is nonzero. Will not include POPs at this point due to the expected very low coverage of anything that develops, but this will have to be watched on future forecasts. Above normal temperatures will prevail through the weekend and into much of next week. The potential for a more seasonable cold front toward the end of next week remains somewhat uncertain and as such, will largely follow the blended guidance temperatures and POPs for Thursday and Thursday night. && .PRELIMINARY POINT TEMPS/POPS... TUL 69 87 70 91 / 90 40 10 10 FSM 73 90 71 94 / 20 40 0 10 MLC 70 88 70 93 / 50 50 0 10 BVO 66 86 65 90 / 90 10 10 10 FYV 68 84 65 87 / 50 60 10 10 BYV 69 87 64 89 / 50 60 10 10 MKO 70 87 70 91 / 70 60 0 10 MIO 68 86 66 88 / 90 20 10 10 F10 69 87 69 92 / 80 60 0 10 HHW 70 94 71 95 / 10 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, Sep 12, 12:53 PM CDT, 3 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1253 PM CDT Thu Sep 12 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1253 PM CDT Thu Sep 12 2019 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily Northeast Oklahoma. ONSET...After 3 PM. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma. ONSET...After 6 PM. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Afternoon. DISCUSSION... Thunderstorms will increase across northeast Oklahoma this afternoon ahead of a slow moving cold front and spread eastward through the evening hours. A few severe storms are possible primarily northwest of Interstate 44, with locally damaging wind gusts the primary hazard. The strength of the storms will wane by late evening as they gradually spread east and southward. Additionally, locally heavy rainfall will be possible primarily across northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...No Hazards. MONDAY...Dangerous Heat Potential. TUESDAY and WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Scattered thunderstorms will remain possible on Friday as the weak cold front stalls across the region. The front will lose influence by Saturday with warm and humid conditions prevailing through the middle of next week. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 12, 2:52 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
252 PM CDT Thu Sep 12 2019
OKZ054-122015-
Osage OK-
252 PM CDT Thu Sep 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE COUNTY UNTIL
315 PM CDT...
At 251 PM CDT, a strong thunderstorm was located 3 miles southeast of
Ponca City, moving east at 15 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Southwestern Kaw Lake...
LAT...LON 3669 9706 3670 9703 3669 9700 3668 9694
3675 9689 3674 9683 3677 9682 3655 9680
3653 9683 3655 9693 3655 9690 3657 9689
3660 9692 3658 9698 3659 9706 3660 9704
3666 9706
TIME...MOT...LOC 1951Z 275DEG 13KT 3668 9704Special weather statement, Sep 12, 3:21 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
321 PM CDT Thu Sep 12 2019
OKZ054-122100-
Osage OK-
321 PM CDT Thu Sep 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
400 PM CDT...
At 321 PM CDT, a strong thunderstorm was located 3 miles south of Kaw
City, moving northeast at 25 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Shidler... Burbank...
Southern Kaw Lake... Webb City...
Apperson...
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3672 9651 3652 9688 3655 9690 3658 9689
3660 9691 3660 9693 3669 9698 3669 9693
3672 9692 3675 9689 3674 9683 3677 9682
3677 9679 3678 9679 3678 9675 3699 9675
TIME...MOT...LOC 2021Z 235DEG 21KT 3672 9687Special weather statement, Sep 12, 3:55 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Tulsa OK
355 PM CDT Thu Sep 12 2019
OKZ054-059-122130-
Osage OK-Pawnee OK-
355 PM CDT Thu Sep 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 430 PM CDT...
At 355 PM CDT, a strong thunderstorm was located 10 miles south of
Kaw City, moving northeast at 20 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Sooner Lake... Southern Kaw Lake...
Apperson...
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Oklahoma.
LAT...LON 3670 9703 3668 9694 3675 9689 3674 9683
3677 9682 3677 9679 3678 9679 3678 9677
3659 9671 3642 9703 3651 9703 3651 9701
3653 9698 3655 9690 3658 9689 3660 9692
3658 9698 3659 9704 3669 9705
TIME...MOT...LOC 2055Z 233DEG 15KT 3662 9691Special weather statement, Sep 12, 4:11 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 411 PM CDT Thu Sep 12 2019 OKZ054-059-122145- Osage OK-Pawnee OK- 411 PM CDT Thu Sep 12 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND NORTHWESTERN PAWNEE COUNTIES UNTIL 445 PM CDT... At 411 PM CDT, a strong thunderstorm was located 6 miles west of Ralston, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fairfax... Ralston... A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for northeastern Oklahoma. LAT...LON 3644 9699 3659 9671 3652 9650 3637 9682 TIME...MOT...LOC 2111Z 281DEG 19KT 3648 9685
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:52 PM CDT | Special Weather Statement | TSA | Kay | 23 min |
| Sep 12, 3:21 PM CDT | Special Weather Statement | TSA | Osage | 39 min |
| Sep 12, 3:55 PM CDT | Special Weather Statement | TSA | Kay | 35 min |
| Sep 12, 4:11 PM CDT | Special Weather Statement | TSA | Pawnee | 34 min |
| Sep 12, 4:53 PM CDT | Special Weather Statement | TSA | Pawnee | 37 min |
| Sep 12, 5:13 PM CDT | Special Weather Statement | TSA | Kay | 32 min |
| Sep 12, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 47 min |
| Sep 12, 5:45 PM CDT | Areal Flood Advisory | TSA | Osage, Pawnee | 4 hr |
| Sep 12, 6:06 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 39 min |
| Sep 12, 6:11 PM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Sep 12, 6:29 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee, Osage, Pawnee, Tulsa | 46 min |
| Sep 12, 6:47 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 26 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.